Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Relative modular theory for a weight

Author: Hideaki Izumi
Journal: Proc. Amer. Math. Soc. 127 (1999), 2703-2713
MSC (1991): Primary 46L10
Published electronically: April 15, 1999
MathSciNet review: 1600156
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the balanced weight $\chi$ of a semi-finite weight $\varphi$ and a (not necessarily faithful) normal positive functional $\psi$ on a von Neumann algebra $\mathcal M$, and discuss how the modular operator $\Delta _\chi$ and the modular conjugation $J_\chi$ are described under the identification of the standard Hilbert space $\mathcal{H}_\chi$ with $\mathcal{H}_\varphi \oplus p\mathcal{H}_\varphi\oplus p'\mathcal{H}_\varphi\oplus pp'\mathcal{H}_\varphi$, where $p$ is the support projection of $\psi$ and $p'=J_\varphi p J_\varphi\in\mathcal{M}'$.

References [Enhancements On Off] (What's this?)

  • 1. H. Araki, Some properties of modular conjugation operator of von Neumann algebras and a non-commutative Radon-Nikodym theorem with a chain rule., Pacific J. Math. 50 (1974), 309-354. MR 50:2929
  • 2. A. Connes, Caractérisation des espaces vectoriels ordonnés sous-jacent aux algèbres de von Neumann, Ann. Inst. Fourier 24 (1974), 121-155. MR 51:13705
  • 3. T. Digernes, Duality for weights on covariant systems and its applications, Dissertation, Los Angeles, 1975.
  • 4. U. Haagerup, The standard form of von Neumann algebras, Math. Scand. 37 (1975), 271-283. MR 53:11387
  • 5. H. Izumi, Natural bilinear forms, natural sesquilinear forms and the associated duality of non-commutative $L^p$-spaces, to appear in Int. J. Math.
  • 6. H. Kosaki, Canonical $L^p$-Spaces Associated with an Arbitrary Abstract von Neumann Algebra, Thesis, UCLA, 1980.
  • 7. H. Kosaki, Applications of the Complex Interpolation Method to a von Neumann Algebra: Non-commutative $L^p$-Spaces, J. Funct. Anal. 56 (1984), 29-78. MR 86a:46085
  • 8. S. Str\u{a}til\u{a}, Modular Theory in Operator Algebras, Abacus Press, 1981. MR 85g:46072
  • 9. M. Takesaki, Theory of Operator Algebras I, Springer-Verlag, 1979. MR 81e:46038
  • 10. M. Takesaki, The structure of operator algebras (in Japanese), Iwanami Shoten, 1983. MR 86f:46062
  • 11. M. Takesaki, Theory of Operator Algebras II (to be published).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L10

Retrieve articles in all journals with MSC (1991): 46L10

Additional Information

Hideaki Izumi

Received by editor(s): March 31, 1997
Received by editor(s) in revised form: November 24, 1997
Published electronically: April 15, 1999
Communicated by: David R. Larson
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society